Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at May 11, 2021, 1:53 AM EDT for Wyandot County, Ohio. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 1:53 AM EDT (05:53 UTC)
- Expired
- May 11, 2021, 6:49 PM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Wyandot County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WGUS41 KCLE 110553 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 153 AM EDT Tue May 11 2021 OHC175-111745- /O.NEW.KCLE.FA.W.0008.210511T0553Z-210511T1745Z/ /00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wyandot OH- 153 AM EDT Tue May 11 2021 The National Weather Service in Cleveland has issued a * Flood Warning for... North Central Wyandot County in northwestern Ohio... * Until 145 PM EDT Tuesday. * At 153 AM EDT, river gauge reports on the Tymochtee Creek in Wyandot County indicate rising water levels, approaching 8.5 feet this morning. Flooding is ongoing or expected to begin shortly in the warned area, primarily along Tymochtee Creek. Some locations that will experience flooding include... mainly rural areas of North Central Wyandot County The main impacts with flooding will be near the confluence of Tymochtee Creek and the Sandusky River. At 8.5 feet, county roads in the vicinity of this area begin to flood, including County Highway 16, east of State Route 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4090 8338 4097 8330 4097 8323 4090 8330 $$ Sefcovic
2 follow-up statements
306 WGUS41 KCLE 111627 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 1227 PM EDT Tue May 11 2021 OHC175-112300- /O.EXT.KCLE.FA.W.0008.000000T0000Z-210511T2300Z/ /00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wyandot OH- 1227 PM EDT Tue May 11 2021 The National Weather Service in Cleveland has extended the * Flood Warning for... North Central Wyandot County in northwestern Ohio... * Until 700 PM EDT Tuesday. * At 1227 PM EDT, Flooding is ongoing in the warned area. Some locations that will experience flooding include... mainly rural areas of North Central Wyandot County The Tymochtee Creek gauge reported a level of 8.6 feet at 11:30 AM this morning. Flood stage is 8.5 feet and minor flooding is occurring. Route 53 is reported to be flooded by the local law enforcement agency. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4090 8338 4097 8330 4097 8323 4090 8330 $$ Lombardy
007 WGUS81 KCLE 112249 FLSCLE Flood Statement National Weather Service Cleveland OH 649 PM EDT Tue May 11 2021 OHC175-112259- /O.CAN.KCLE.FA.W.0008.000000T0000Z-210511T2300Z/ /00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wyandot OH- 649 PM EDT Tue May 11 2021 ...FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL WYANDOT COUNTY... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 4090 8338 4097 8330 4097 8323 4090 8330 $$ 26
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at May 11, 1:45 AM EDT, 8 minutes earlier.
Area forecast discussion, May 11, 1:45 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
145 AM EDT Tue May 11 2021
.SYNOPSIS...
A trough will linger across the central Great Lakes through
tonight. A weak cold front will then sweep across the region on
Tuesday. In the wake of the cold front high pressure will begin
to build overhead from the west, becoming centered over Ohio on
Thursday into Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Cloud cover and even some rain from middle level cloud cover
moving into the southwestern CWA around Findlay. Have added a
mention of some isolated scattered showers moving across the
southern CWA through 6 AM. The clouds are also assisting in
keeping the region warmer. This is going to make it difficult
for the frost advisory to verify. However will give it a little
more time before cancelling it.
Upper level trough and a cold front will impact the region this
afternoon. Fairly steep mid level lapse rates combined with the
cooler air lifting moisture from the lakes to bring some convection
to NE OH into NW PA. There could be some thunder and maybe some
small hail with the strongest convection. Best chances for it
to occur will be across NE OH into NW PA. Much drier air in the
wake of the front this evening will set the stage for winds to
decouple and allow the cloud cover to decrease. Will have to
consider another frost advisory for all inland locations
tonight. Will likely let later shifts issue it with uncertainty
on how fast winds will really decouple overnight. Highs today
range from the mid 40's across NW PA to the mid 50's across NW
OH. Lows across inland locations in the mid 30's, near 40 along
the lakeshore.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure will become established over the Great Lakes region
for the duration of the short term period, allowing for an extended
period of dry conditions. Overnight temperatures will need to be
closely monitored for the potential of frost across the area,
particularly on Wednesday night. With mostly clear skies, calm
winds, and the likely decoupling of the atmosphere , ideal
conditions will be present for widespread frost to occur which will
need to be monitored for potential Frost headlines. Thursday night
has less of a chance as models suggest an increase of moisture into
the area and a resultant cloud deck which should insulate the
surface and keep temperatures in the 40s. High temperatures will
gradually increase from the low to mid 60s on Wednesday to upper 60s
on Thursday.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
On Friday, fair weather conditions will persist for much of the area
with a slight chance of isolated showers along the eastern tier of
counties. A shortwave trough moving east across the region may
provide enough upper level support for shower develop in the eastern
counties where moisture levels are highest, however the greatest
chance of precipitation remains east of the area in Pennsylvania.
High pressure will re-establish itself temporarily over the area on
Saturday as another shortwave trough and associated surface low
begin to develop over the Northern Plains. There is a decent spread
between how the models are handling this system. Some are suggesting
the upper level trough gets ingested into a deeper trough building
west of it, resulting in a weaker surface low. The track of the
associated surface low is also uncertain as the ECMWF and Canadian
have the track south of our area, while the GFS takes it east
through the area. Either way, rain will likely occur Sunday/Monday,
but timing and spatial extent is uncertain. Through the long term
period, temperatures are expected to steadily increase back to near
normal, although with limited temperature advection, they may not
increase as fast as currently forecast.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
VFR conditions through the period expected. However there are a
few very light showers that will remain near and south of line
from KFDY to KPHD. There is a very low chance it rains hard
enough to drop visibilites to around 5 miles. We then will watch
an upper level trough and its associated cold front move
southward across the region today. A few showers, maybe a
thunderstorm, should develop across NE OH into NW PA. KERI and
KYNG may be the only TAF sites impacted. However they could get
to the vicinity of KCLE. The only place we could see brief MVFR
conditions will be right under one of the heavier showers this
afternoon into the early evening.
Winds will be light through mid morning but will increase from
the west and northwest this afternoon. Strongest winds will
likely be from a northwest direction this afternoon and evening
with gusts around 20 knots possible. Winds slowly decrease into
the overnight but remain from the northwest.
Outlook...VFR conditions are expected through Saturday.
&&
.MARINE...
Tonight, a cold front is expected to move across the Lake, resulting
in winds increasing behind the boundary to 10 to 15 knots, possibly
reaching near 20 knots for the eastern basin. This will allow for
waves 1-3 feet, possibly building to 2-4 feet Tuesday afternoon in
the eastern basin. This will need to be monitored for the
possibility of a short duration Small Craft Advisory. High pressure
will build over the Great Lakes region by the middle of the week
which will allow winds to diminish to 5 to 10 knots from the
northwest, shifting to be from the southwest by the end of the
week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory until 8 AM EDT this morning for OHZ003-006>008-
014-017-018.
PA...Frost Advisory until 8 AM EDT this morning for PAZ002-003.
MARINE...None.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...MM
MARINE...CampbellHazardous weather outlook, May 10, 3:05 PM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 305 PM EDT Mon May 10 2021 OHZ009>013-019>023-027>033-036>038-047-089-PAZ001-111915- Erie-Lorain-Cuyahoga-Lake-Geauga-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- 305 PM EDT Mon May 10 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The great risk of widespread frost looks to be Tuesday night for all locations inland from Lake Erie. Wednesday night will also be a chilly night with frost possible near and south of a line from Marion to Wattsburg. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-014-017-018-PAZ002-003-111915- Lucas-Wood-Ottawa-Sandusky-Ashtabula Inland-Hancock-Seneca- Southern Erie-Crawford- 305 PM EDT Mon May 10 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... This Hazardous Weather Outlook is for northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. The great risk of widespread frost looks to be Tuesday night for all locations inland from Lake Erie. Wednesday night will also be a chilly night with frost possible near and south of a line from Marion to Wattsburg. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-111915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 305 PM EDT Mon May 10 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:32 AM EDT | Small Craft Advisory | CLE | 24 hr | |
| May 11, 10:45 AM EDT | River Flood Warning | CLE | Seneca | 44 hr |
| May 11, 12:18 PM EDT | Frost Advisory | CLE | Ashland, Crawford, Hancock, Holmes, Huron, Knox and 16 more | 20 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.